Alert archive / Missouri / Frost Advisories in 2011
Frost Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at May 3, 2011, 3:32 AM CDT for 8 counties in Missouri. It took effect at May 4, 2011, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 3:32 AM CDT (08:32 UTC)
- In effect from
- May 4, 2011, 4:00 AM CDT
- Expired
- May 4, 2011, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
Counties Camden County, MO, Dent County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -142 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WWUS73 KSGF 030832 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 332 AM CDT TUE MAY 3 2011 ...AREAS OF FROST WILL BE LIKELY WEDNESDAY MORNING... .AN STRONG AREA OF HIGH PRESSURE WILL MOVE INTO THE AREA TONIGHT AND WILL ALLOW FOR A CLEAR SKY AND LIGHT WIND TO DEVELOP. A COLD AIR MASS IS ASSOCIATED WITH THIS HIGH PRESSURE SYSTEM AND WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S OVER PARTS OF THE EASTERN MISSOURI OZARKS. AREAS OF FROST WILL LIKELY BEGIN TO DEVELOP EARLY WEDNESDAY MORNING AS TEMPERATURES DIP INTO THE MID 30S. MOZ056>058-069>071-083-098-032045- /O.NEW.KSGF.FR.Y.0001.110504T0900Z-110504T1400Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-SHANNON- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...SALEM...WINONA...EMINENCE 332 AM CDT TUE MAY 3 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. * TIMING AND AREAS AFFECTED...THE EASTERN MISSOURI OZARKS AFTER 4 AM WEDNESDAY MORNING. AREAS GENERALLY EAST OF AN OSAGE BEACH TO EMINENCE LINE WILL BE AFFECTED. * TEMPERATURE...TEMPERATURES ARE FORECAST TO DIP INTO THE MID 30S ACROSS THE EASTERN SECTIONS OF THE MISSOURI OZARKS. * IMPACTS...SINCE THE GROWING SEASON STARTED SEVERAL WEEKS AGO...THOSE WITH SENSITIVE OUTDOOR PLANTS MAY BE IMPACTED IF VEGETATION IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LINDENBERG
4 follow-up statements
414 WWUS73 KSGF 032023 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 PM CDT TUE MAY 3 2011 ...AREAS OF FROST WILL BE LIKELY WEDNESDAY MORNING... .A STRONG AREA OF HIGH PRESSURE WILL MOVE INTO THE AREA TONIGHT AND WILL ALLOW FOR A CLEAR SKY AND LIGHT WINDS ACROSS MUCH OF THE REGION. A COLD AIR MASS IS ASSOCIATED WITH THIS HIGH PRESSURE SYSTEM AND WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S OVER PARTS OF THE EASTERN MISSOURI OZARKS. AREAS OF FROST WILL LIKELY BEGIN TO DEVELOP EARLY WEDNESDAY MORNING AS TEMPERATURES DIP INTO THE MID 30S. MOZ056>058-069>071-083-098-040900- /O.CON.KSGF.FR.Y.0001.110504T0900Z-110504T1400Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-SHANNON- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...SALEM...WINONA...EMINENCE 323 PM CDT TUE MAY 3 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. * TIMING AND AREAS AFFECTED...THE EASTERN MISSOURI OZARKS AFTER 4 AM WEDNESDAY MORNING. AREAS GENERALLY EAST OF AN OSAGE BEACH TO EMINENCE LINE WILL BE AFFECTED. * TEMPERATURE...TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S ACROSS THE EASTERN SECTIONS OF THE MISSOURI OZARKS. * IMPACTS...SINCE THE GROWING SEASON STARTED SEVERAL WEEKS AGO...THOSE WITH SENSITIVE OUTDOOR PLANTS MAY BE IMPACTED IF VEGETATION IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAGAN
789 WWUS73 KSGF 040234 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 934 PM CDT TUE MAY 3 2011 ...AREAS OF FROST WILL BE LIKELY WEDNESDAY MORNING... .A STRONG AREA OF HIGH PRESSURE WILL MOVE INTO THE AREA TONIGHT AND WILL ALLOW FOR A CLEAR SKY AND LIGHT WINDS ACROSS MUCH OF THE REGION. A COLD AIR MASS IS ASSOCIATED WITH THIS HIGH PRESSURE SYSTEM AND WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S OVER PARTS OF THE EASTERN MISSOURI OZARKS. AREAS OF FROST WILL LIKELY BEGIN TO DEVELOP EARLY WEDNESDAY MORNING AS TEMPERATURES DIP INTO THE MID 30S. MOZ056>058-069>071-083-098-041400- /O.CON.KSGF.FR.Y.0001.110504T0900Z-110504T1400Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-SHANNON- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...SALEM...WINONA...EMINENCE 934 PM CDT TUE MAY 3 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. * TIMING AND AREAS AFFECTED...THE EASTERN MISSOURI OZARKS AFTER 4 AM WEDNESDAY MORNING. AREAS GENERALLY EAST OF AN OSAGE BEACH TO EMINENCE LINE WILL BE AFFECTED. * TEMPERATURE...TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S ACROSS THE EASTERN SECTIONS OF THE MISSOURI OZARKS. * IMPACTS...SINCE THE GROWING SEASON STARTED SEVERAL WEEKS AGO...THOSE WITH SENSITIVE OUTDOOR PLANTS MAY BE IMPACTED IF VEGETATION IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GRIFFIN
334 WWUS73 KSGF 040950 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT WED MAY 4 2011 ...AREAS OF FROST WILL BE LIKELY WEDNESDAY MORNING... .A STRONG AREA OF HIGH PRESSURE REMAIN OVER THE AREA THROUGH THE MID MORNING AND WILL ALLOW FOR A CLEAR SKY AND LIGHT WINDS ACROSS MUCH OF THE REGION. A COLD AIR MASS IS ASSOCIATED WITH THIS HIGH PRESSURE SYSTEM AND WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S OVER PARTS OF THE EASTERN MISSOURI OZARKS. AREAS OF FROST ARE EXPECTED OVER THE EASTERN OZARKS THIS MORNING. MOZ056>058-069>071-083-098-041400- /O.CON.KSGF.FR.Y.0001.000000T0000Z-110504T1400Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-SHANNON- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...SALEM...WINONA...EMINENCE 450 AM CDT WED MAY 4 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * SHORT TERM TRENDS...TEMPERATURES HAVE ALREADY DIPPED INTO THE MID 30S ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL MISSOURI. LOW TO MID 30S TEMPERATURES ARE EXPECTED FOR LOWS. * TIMING AND AREAS AFFECTED...THE EASTERN MISSOURI OZARKS AFTER 4 AM WEDNESDAY MORNING. AREAS GENERALLY EAST OF AN OSAGE BEACH TO EMINENCE LINE WILL BE AFFECTED. * TEMPERATURE...TEMPERATURES ARE FORECAST TO FALL INTO THE LOW TO MID 30S ACROSS THE EASTERN SECTIONS OF THE MISSOURI OZARKS. * IMPACTS...SINCE THE GROWING SEASON STARTED SEVERAL WEEKS AGO...THOSE WITH SENSITIVE OUTDOOR PLANTS MAY BE IMPACTED IF VEGETATION IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LINDENBERG
815 WWUS73 KSGF 041349 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 849 AM CDT WED MAY 4 2011 MOZ056>058-069>071-083-098-041500- /O.EXP.KSGF.FR.Y.0001.000000T0000Z-110504T1400Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-SHANNON- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...SALEM...WINONA...EMINENCE 849 AM CDT WED MAY 4 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES HAVE WARMED INTO THE 40S THIS MORNING ACROSS THE AREA...ENDING ANY THREAT OF FROST. AS A RESULT...THE FROST ADVISORY IS BEING ALLOWED TO EXPIRE. $$ BOXELL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at May 3, 2:53 AM CDT, 39 minutes earlier.
Area forecast discussion, May 3, 2:53 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CDT TUE MAY 3 2011
.DISCUSSION...
RAIN HAS ENDED ACROSS THE CWA THIS MORNING AS UPPER LEVEL TROUGH
CONTINUES TO SWING THROUGH THE AREA AND SURFACE RIDGE BUILDS INTO
THE REGION. COOL TEMPERATURES HAVE FOLLOWED WITH THE CLEARING SKY
AS TEMPERATURES HAVE ALREADY DIPPED INTO THE UPPER 30S TO LOW 40S.
COULD SEE SOME PATCH FROST IN AREAS WHICH CLEAR OUT IN THE WEST
BUT BELIEVE BETTER CHANCE FOR SOME FROST WILL ARRIVE IN THE
EASTERN CWA ON TUESDAY NIGHT/WEDNESDAY MORNING TIME FRAME.
SURFACE RIDGE WILL BE OVERHEAD AT THAT POINT AND SHOULD SEE SOME
MORE DRYING IN THE LOW LEVELS DURING THE DAYTIME. WILL HAVE
TEMPERATURES AROUND 34 TO 36 GOING IN THE EASTERN CWA BY EARLY
WEDNESDAY MORNING AND WILL BE HOISTING A FROST ADVISORY FOR
SEVERAL COUNTIES IN THE EAST. SLIGHTLY WARMER TEMPERATURES ARE
EXPECTED OVER THE WESTERN CWA AND AM NOT EXPECTING ANY WIDESPREAD
FROST THERE.
SURFACE HIGH PRESSURE WILL PUSH OFF TO THE EAST ON WEDNESDAY AND
WILL SEE A RETURN TO SOUTHERLY FLOW...ESPECIALLY ACROSS THE WEST.
WITH THE 850 RIDGE AXIS ALSO SHIFTING EAST INTO THE EASTERN OZARKS
SHOULD SEE A DECENT WARM UP IN THE WEST INTO THE LOW 70S.
A QUICK MOVING SHORTWAVE WILL ENTER THE PLAINS ON WEDNESDAY NIGHT
AND WILL PUSH THROUGH THE AREA ON THURSDAY INTO THURSDAY EVENING.
NOT REAL EXCITED ABOUT MOISTURE RETURN WITH THIS SYSTEM AS CURRENT
HIGH PRESSURE SYSTEM EXTENDS DOWN TO THE GULF AND GOOD GULF
MOISTURE RETURN WILL NOT BE THERE. WILL STILL CARRY CHC POPS AS
THE SHORTWAVE MOVES THROUGH...BUT NOT EXPECTING WIDESPREAD HEAVY
RAIN LIKE WE HAVE HAD LATELY.
SIGNIFICANT MODEL DIFFERENCES EXIST HEADING INTO THE EXTENDED
PERIOD WITH QUICK WESTERLY FLOW ALOFT BRINGING SEVERAL WEAK
SHORTWAVES THROUGH THE AREA. MODELS STRUGGLE WITH THE TIMING OF
THESE FEATURES SO HAVE GONE WITH LITTLE OR LOW POPS DURING THE PERIOD.
LINDENBERG
&&
.AVIATION...
/ISSUED 1140 PM CDT MON MAY 2 2011/
FOR THE 03/0600Z KSGF/KJLN/KBBG TAFS...AREAS OF SHALLOW FOG ARE
ALREADY DEVELOPING OVER PARTS OF THE REGION WHERE THE SKY IS
CLEARING OVER THE WESTERN CWFA. WILL THROW IN SOME IFR FOG FOR TAF
SITES OVERNIGHT...BUT IT WILL BE PATCHY/SHALLOW IN MANY AREAS.
OTHERWISE...ONCE ANY FOG BURNS OFF EARLY TUE MORNING...EXPECT VFR
CONDITIONS AS HIGH PRESSURE BUILDS INTO THE REGION.
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM TO 9 AM CDT WEDNESDAY FOR MOZ056>058-
069>071-083-098.
KS...NONE.
&&Hazardous weather outlook, May 3, 12:17 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 AM CDT TUE MAY 3 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040530- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1217 AM CDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. ELEVATED DENSE FOG RISK. LIMITED LIGHTNING RISK. LIMITED FROST RISK. DISCUSSION... RESIDUAL FLOODING WILL OCCUR TONIGHT INTO TUESDAY...ESPECIALLY OVER SOUTH CENTRAL MISSOURI WHERE THE HEAVIEST RECENT RAIN HAS OCCURRED. AREAS OF PATCHY DENSE FOG WILL OCCUR TONIGHT OVER SOUTHEAST KANSAS INTO THE MISSOURI OZARKS...ESPECIALLY IN LOW LYING TERRAIN. PATCHY FROST WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST KANSAS...WEST CENTRAL AND FAR SOUTHWESTERN MISSOURI TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PATCHY FROST WILL BE POSSIBLE ACROSS THE EASTERN MISSOURI OZARKS TUESDAY NIGHT. THERE IS THEN A CHANCE FOR THUNDERSTORMS THIS UPCOMING THURSDAY AND AGAIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:00 PM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Taney and 1 more | 24 hr |
Nearby
Frost Advisories in Missouri, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.